MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number VMFC171123
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 04/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It has been reported that a versacross connect access solution kit was selected for use.A pericardial effusion and cardiac tamponade occurred, and the procedure was cancelled.During a watchman left atrial appendage closure (laac) procedure, the physician went up with the versacross device and watchman sheath, along with a good image of the fossa ovalis with the appendage in the 5'oclock view.Once maximum tenting was achieved on the septum on the lower part of the fossa in a safe location, transseptal puncture (tsp) was performed, and the versacross rf wire went into the appendage.The physician then used the vxa/was to dilate the septum so he could get ice across.Then, the ice catheter advanced across and began getting measurements/images of the appendage from the left side of the heart.Spontaneously, the physician lost the left atrium (la) access and fell back into the right atrium.In response, they began manipulating the ice catheter to go to the left side, and upon doing so, they noticed a pericardial effusion (pe) on the right side of the heart.A pericardiocentesis was then performed to drain the fluid and the cardiovascular surgeon was called.However, the patient was still bleeding after draining was performed.Therefore, they decided to give the patient a pericardial window to drain the remaining fluid and then successfully managed the effusion successfully.Patient was sent to the intensive care unit (icu) for observation.Product is not expected to return for analysis as it was disposed of at the facility.In the physician's and the surgeon's opinion, they both believe that the adverse event was caused by the ice catheter and not the transseptal puncture.No holes were seen from the anterior side, they believe that the left atrium (la) was scraped posteriorly during ice manipulation in the la.Prior to procedure, no pe was noted on echo.No devices were implanted.The patient was not on warfarin at this time.Although, they were on eliquis (anti-platelet drug).
 
Event or Problem Description
It has been reported that a versacross connect access solution kit was selected for use.A pericardial effusion and cardiac tamponade occurred, and the procedure was cancelled.During a watchman left atrial appendage closure (laac) procedure, the physician went up with the versacross device and watchman sheath, along with a good image of the fossa ovalis with the appendage in the 5'oclock view.Once maximum tenting was achieved on the septum on the lower part of the fossa in a safe location, transseptal puncture (tsp) was performed, and the versacross rf wire went into the appendage.The physician then used the vxa/was to dilate the septum so he could get ice across.Then, the ice catheter advanced across and began getting measurements/images of the appendage from the left side of the heart.Spontaneously, the physician lost the left atrium (la) access and fell back into the right atrium.In response, they began manipulating the ice catheter to go to the left side, and upon doing so, they noticed a pericardial effusion (pe) on the right side of the heart.A pericardiocentesis was then performed to drain the fluid and the cardiovascular surgeon was called.However, the patient was still bleeding after draining was performed.Therefore, they decided to give the patient a pericardial window to drain the remaining fluid and then successfully managed the effusion successfully.Patient was sent to the intensive care unit (icu) for observation.Product is not expected to return for analysis as it was disposed of at the facility.In the physician's and the surgeon's opinion, they both believe that the adverse event was caused by the ice catheter and not the transseptal puncture.No holes were seen from the anterior side, they believe that the left atrium (la) was scraped posteriorly during ice manipulation in the la.Prior to procedure, no pe was noted on echo.No devices were implanted.The patient was not on warfarin at this time.Although, they were on eliquis (anti-platelet drug).It has been later mentioned that a perforation was not yet confirmed, but the surgeon believes that it was on the posterior wall.The versacross rf wire was not anchored anywhere, but it was in the middle of the la while the ice catheter was being manipulated and has lost la access.Heparin was administered and act was taken.Additionally, the patient was discharged the same day.No issues with versacross were reported.Both physicians confirmed that the versacross dilator and rf wire did not malfunction during the procedure nor contribute to the adverse event.
 
Additional Manufacturer Narrative
Due to additional information received on 30apr2024, the fields b5 (describe event or problem), d4 (lot number, expiration date and unique identifier (udi) #), f10 and h6 (patient codes) were updated, thus this supplemental mdr is being filed.The device did not return for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19212879
Report Number2124215-2024-26064
Device Sequence Number17873417
Product Code DXF
UDI-Device Identifier00685447012597
UDI-Public00685447012597
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2026
Device Lot NumberVMFC171123
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age83 YR
Patient SexMale